Alert archive / Florida / Wind Advisories in 2019
Wind Advisory 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Sep 20, 2019, 2:55 AM EDT for Duval County, Nassau County, Florida. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2019, 2:55 AM EDT (06:55 UTC)
- Expired
- Sep 20, 2019, 5:06 AM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 1 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS72 KJAX 200655 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 255 AM EDT Fri Sep 20 2019 FLZ124-125-133-201400- /O.NEW.KJAX.WI.Y.0008.190920T0655Z-190920T1400Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, and Saint Augustine 255 AM EDT Fri Sep 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 10 AM EDT this morning. * WINDS...Northeast 25 mph with gusts up to 35 to 40 mph. * TIMING...Through mid morning. * IMPACTS...Drivers should exercise caution on roadways with strong winds expected, especially on north to south oriented roads. Loose outdoor objects may be blown around. Minor damage to trees and limbs, power lines and some property is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
1 follow-up statement
353 WWUS72 KJAX 200906 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 506 AM EDT Fri Sep 20 2019 FLZ124-125-133-201015- /O.CAN.KJAX.WI.Y.0008.000000T0000Z-190920T1400Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, and Saint Augustine 506 AM EDT Fri Sep 20 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 19, 9:11 PM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Sep 19, 9:11 PM EDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
911 PM EDT Thu Sep 19 2019
...GUSTY COASTAL SHOWERS THROUGH THE NIGHT...
.UPDATE...
Tightening low level coastal trough over the adjacent marine
waters this evening continued to focus a long ENE fetch of
convergence from over the local area to offshore of the Carolina
coast. Waves of scattered, gusty showers will continue to move
onshore through midnight impacting mainly coastal and inland NE FL
toward Highway 301 before further dissipation. Wind gust of 35-40
mph have been observed along the coast, while farther inland near
the St. Johns gusts were 25-35 mph in passing showers. Coastal
trough is expected to weaken along the NE FL coast late tonight,
with the focus for best shower coverage transitioning northward
along the SE GA coast through early Friday morning.
Onshore flow and passing clouds will continue mild/muggy temps in
the mid/upper 70s along the coast, to the low/mid 70s inland
toward the I-95 and St. Johns River basin. Drier air over inland
SE GA, less wind and mostly clear skies will enable min temps to
fall into the low/mid 60s...with lows in the upper 60s extending
southward across the Suwannee River Valley of NE FL.
&&
.AVIATION...
Breezy ENE winds will continue through the night with potential
for MVFR ceilings in passing showers...however based on
observations of ceilings kept prevailing VFR in tempo groups for
now. Axis of more persistent shower activity expected to gradually
transition from NE FL coast this evening northward toward SE GA
coast through early Fri. Winds will again be gusty Friday with
higher confidence of prevailing VFR conditions at this time
outside of brief passing showers.
&&
.MARINE...
Split near and offshore zones in the marine weather warning, refining
magnitude and temporal timing a bit further. Expectations are for
winds to gradually relax a bit tonight after midnight as coastal
trough breaks down and shifts farther westward, however, advisory
conditions will continue over the waters through Friday as seas
will remain elevated. Evening near shore observations at both Fernandina
buoy 41112 and St. Augustine buoy 41117 reported combined seas of
7-8 ft. Winds were 20-25 kts, gusts to 30-35 kts at times in
passing showers. Best coverage of shower will gradually transition
northward along the SE GA coast through early Friday.
Rip Currents: Strong onshore flow will continue a high risk of rip
currents through the end of the week. Afternoon reports indicated
breakers of generally 3-6 ft range along the Nassau/Duval coasts
with heights of 6-8 ft southward toward Flagler. A high surf
advisory continues for the FL Atlantic coast through Friday night.
Coastal Flood: Strong onshore flow will continue elevated water
levels along the coast during times of high tide through the end
of the week, about 1 foot above predicted levels. This level of
departure will keep coastal location generally below minor
flooding thresholds, however, the flow will create minor to
possible moderate erosion due to high surf.
Farther inland within the St Johns River Basin "trapped" tides
will continue to push high tide closer toward minor flood
categories, especially along the banks of the river within Putnam
county. Coastal Flood Statement in effect may need to be upgraded
to an advisory if these trends continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 85 65 88 / 0 10 10 0
SSI 73 83 73 84 / 50 50 20 10
JAX 70 85 71 85 / 50 40 20 10
SGJ 74 84 74 84 / 60 30 10 10
GNV 68 87 68 87 / 30 20 0 10
OCF 68 87 69 88 / 30 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 4 PM EDT Saturday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk through Saturday evening for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 9 PM EDT Saturday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
Enyedi/23/BrickerThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:36 PM EDT | Coastal Flood Advisory | JAX | Flagler | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.